[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.161.216.242. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Citations 0
Editor's Correspondence
February 11, 2002

Acute Fulminant Hepatitis After Treatment With Rabeprazole and Terbinafine: Is Rabeprazole the Culprit?

Arch Intern Med. 2002;162(3):360-361. doi:

We read with interest the recent case report of acute fulminant hepatitis ascribed to the use of rabeprazole.1 This case exemplifies the difficulty in establishing the role of a drug in hepatic reaction when the patient is being treated with several other drugs simultaneously. Assessment of this case by the CIOMS (Council for International Organizations of Medical Sciences) scale yields a score of 8 points for terbinafine, which falls into the category of "probable," while causality assessments for rabeprazole and citalopram yield scores of 5 points each, falling into the category of "possible." Of note, for drugs with unrecognized hepatotoxic potential (such as rabeprazole), diagnostic scales tend to underestimate causality.2

First Page Preview View Large
First page PDF preview
First page PDF preview
×